MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064-A
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked approximately 1.0 and 9.0 cm from the hub.Conclusions: evaluation of the returned device confirmed the ace 64 was kinked.This type of damage typically occurs due to improper handling during preparation.If the device is forcefully removed from the packaging hoop at an angle, damage such as this may occur.Ace 64 devices are 100% visually inspected for damage during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital technician noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was kinked upon removal from the dispenser hoop.The kinked ace 64 was found prior to use and was not used for the procedure.The procedure was completed using a new ace 64.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5480296
Report Number3005168196-2016-00278
Device Sequence Number13727184
Product Code NRY
UDI-Device Identifier00814548016207
UDI-Public00814548016207
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2018
Device Catalogue Number5MAXACE064-A
Device Lot NumberF65565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2016
Initial Report FDA Received Date03/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1